Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 6, NWS Medford, OR

February 18, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Feb 18, 2011, 2:45 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 19, 2011, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 2:45 PM PST (22:45 UTC)
In effect from
Feb 19, 2011, 2:00 AM PST
Expired
Feb 19, 2011, 8:00 AM PST
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WWUS76 KMFR 182245
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PST FRI FEB 18 2011

ORZ021-191600-
/O.NEW.KMFR.FR.Y.0006.110219T1000Z-110219T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
245 PM PST FRI FEB 18 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL FALL TO 32 TO 35 DEGREES BETWEEN
  2 AND 8 AM SATURDAY.

* IMPACTS: SENSITIVE VEGETATION LEFT UNPROTECTED COULD DIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STAVISH
1 follow-up statement
252 
WWUS76 KMFR 191553
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
753 AM PST SAT FEB 19 2011


ORZ021-191700-
/O.EXP.KMFR.FR.Y.0006.000000T0000Z-110219T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
753 AM PST SAT FEB 19 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

$$

MTS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 18, 9:05 AM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Feb 18, 9:05 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST FRI FEB 18 2011

.DISCUSSION...HAVE MADE MINOR ADJUSTMENTS TO THE RAIN/SNOW
PROBABILITY TODAY...ACCOUNTING FOR HIGHER POPS COASTWARD WITH
INCOMING FRONT...AND LESSER POPS INLAND. LATEST RADAR REVEALS
WIDESPREAD RAIN SHOWERS STREAMING ONSHORE ACROSS THE CENTRAL AND
NORTHERN OREGON COAST. EXPECT THIS AREA TO PROGRESS SOUTHWARD TO
AROUND THE BORDER BY AFTERNOON. THE INLAND EXTENT OF THIS PRECIP
WILL PROBABLY NOT GET MUCH FURTHER THAN THE WESTERN DOUGLAS AND
JOSEPHINE COUNTIES. INLAND SHOWER ACTIVITY IS EXPECTED TO INCREASE
A BIT BY AFTERNOON AS THINGS BECOME A LITTLE UNSTABLE. STAVISH

&&

AVIATION...TRRN OBSCD. INCREASING RAIN AND MTN SNOW SHOWERS WEST
OF I-5 THROUGH 21Z. MORNING TAFS HAVE BEEN AMENDED TO ACCOUNT FOR
VALLEY FREEZING FOG...WHICH IS COMMON IN THE VALLEYS WEST OF THE
CASCADES. DO NOT EXPECT IT WILL LAST BEYOND 18Z. GENERALLY MVFR
WITH LOCAL IFR CONDITIONS AREA-WIDE...THEN CIGS AND VIS WILL
INCREASE AS A SURFACE LOW APPROACHES...HOWEVER AMPLE CLOUD COVER
WILL BE PRESENT WHICH WILL LEAD TO MOUNTAINS BEING OCCASIONALLY
OBSCURED.

&&

.PREV DISCUSSION... /ISSUED 318 AM PST FRI FEB 18 2011/
DISCUSSION...CURRENT WATER VAPOR IMAGE SHOWS A WEAKENING TROUGH
MOVING INTO THE SOUTHWEST PART OF THE CWA AND ANOTHER UPPER LOW
MOVING DOWN ALONG THE WASHINGTON COAST. THE WEAKENING TROF WILL
KEEP SNOW SHOWERS MAINLY OVER THE SOUTHWEST PART OF THE CWA THIS
MORNING....THEN WEAKENING FURTHER IN THE AFTERNOON. ADDITIONAL
ACCUMULATIONS THIS MORNING SHOULD BE LIGHT. MEANWHILE THE UPPER
LOW OFF THE WASHINGTON COAST IS PROJECTED TO MOVE SOUTH AND BRING
INCREASING PRECIPITATION TO COOS COUNTY LATE THIS MORNING...THEN
MIGRATING SOUTH INTO CURRY COUNTY THIS AFTERNOON.

THE MODELS ARE IN AGREEMENT TRACKING THE UPPER LOW ALONG THE OREGON
COAST FRIDAY NIGHT...THEN INTO NORTHERN CALIFORNIA SATURDAY. THE GFS
AND NAM SUGGEST MOISTURE WILL INCREASE AHEAD OF THE UPPER LOW
SATURDAY AND COULD BRING ACCUMULATING SNOW TO MANY LOCATIONS EAST OF
THE CASCADES. AT THIS TIME THE MODELS ARE SHOWING LIGHT QPF
AMOUNTS...BUT THERE IS THE POTENTIAL FOR A FEW INCHES OF SNOW IN
NORTHERN CALIFORNIA AND SOUTHERN LAKE AND KLAMATH COUNTY.

PRECIPITATION WILL BE ON THE DECREASE SATURDAY NIGHT AS THE UPPER
LOW CONTINUES TO MOVE SOUTH. THE MODELS SHOW LINGERING PRECIPITATION
EAST OF THE CASCADES...BUT THIS MAY BE A BIT OVERDONE.

WEAK SHORTWAVE RIDGING BUILDS INTO THE AREA SUNDAY BRINGING A BREAK
IN THE WEATHER...THEN ANOTHER UPPER LOW IS PROJECTED TO MOVE ALONG
THE WASHINGTON AND OREGON COAST SUNDAY NIGHT INTO MONDAY. DEPENDING
ON THE TRACK OF THE LOW...THIS COULD BRING THE POTENTIAL FOR LOW
ELEVATION SNOW TO THE ILLINOIS VALLEY AND SOUTHWEST OREGON. THE GFS
TRACKS THE LOW FARTHER WEST WHILE THE EC IS FARTHER EAST.

OF BIGGER CONCERN IS THE POTENTIAL FOR A MODIFIED ARCTIC AIR MASS
MOVING INTO SOUTHWEST OREGON NEXT WEDNESDAY. THE GFS BRINGS THE COLD
AIR MASS IN QUICKER COMPARED TO THE EC AND SHOWS PVA MOVING INTO THE
AREA AS AN UPPER LOW SINKS SOUTH OFF THE WASHINGTON COAST. IF THIS
PLAYS OUT...WE COULD SEE SNOW IN THE VALLEY FLOOR.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
     TO 10 PM PST SATURDAY FOR PZZ356.
     HAZARDOUS SEAS WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
     TO 10 AM PST SATURDAY FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
     TO 10 PM PST SATURDAY FOR PZZ350.
Hazardous weather outlook, Feb 17, 5:35 PM PST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
535 PM PST THU FEB 17 2011

CAZ080-180800-
WESTERN SISKIYOU COUNTY-
535 PM PST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

THE WINTER WEATHER ADVISORY HAS BEEN UPGRADED TO A WINTER STORM
WARNING ABOVE 2000 FEET. IT IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. PLEASE SEE LATEST WARNING MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. SNOW
SHOWERS WILL CONTINUE THROUGH THE WEEKEND...BUT WILL NOT RESULT IN
SIGNIFICANT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-083-180800-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
535 PM PST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. SNOW
SHOWERS WILL CONTINUE THROUGH THE WEEKEND...BUT WILL NOT RESULT IN
SIGNIFICANT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OTTENWELLER

In the hours before

Local storm report, Feb 18, 8:57 AM PST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
857 AM PST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     SNOW             10 SSE SPRAGUE RIVER    42.32N 121.44W
02/18/2011  M4.0 INCH        KLAMATH            OR   TRAINED SPOTTER

            13 HRS ENDING 7 AM. .38 LIQUID.

&&

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:22 AM PSTHazardous Seas WatchMFR12 hr
Feb 18, 2:38 PM PSTHazardous Seas WarningMFR31 hr
Feb 18, 2:38 PM PSTSmall Craft Advisory for WindsMFR31 hr

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.